Just Taking Pills Cause You Torturous Internal Stress?

Discussion in 'Fibromyalgia Main Forum' started by joeb7th, Apr 8, 2010.

  1. joeb7th

    joeb7th New Member

    I have posted on here many times.

    Often I just ask questions.

    Questions related to what I and I am sure most of you are going through with this crazy mix of fibro/CFS and who knows what other immune system problems.

    Today I would like to share one of these maladies that has caused me excrutiating pain and stress and always confuses me.

    I get extreme stress in my internal system from my stomach on through my lower GI tract...when I take hard pills!

    I am not able to identify which ones but it seems like anything bigger than tiny ones do this.

    I don't know exactly what part of my system is being stressed ( GI tract, some organ or gland ? ) but I know the general area ( lower than the upper stomach ) and it's just so extreme all I can do for about 24 hours when I have these is moan and barely move around and also toss and turn in bed at night. It's a combination of pain and stress ... maybe like something is extremely inflamed? It's so bad you feel like you ingested pain inducing poison!

    And strangely, when I have these...my body cannot fall alseep!

    I know the body tension has something to do with this, but strangely, when I am in bed and suffering like this throughout the night...just when my mind is this close to falling asleep...I get this electric shock type "ZAP!" and my whole body jerks and I am right back awake again! Seriously, like I stuck my finger in a light socket!

    What the heck is that?

    The lack of sleep on top of the physical stress brings you this close to losing it emotionally.

    And, after this internal stress begins and goes on for about 6 hours or more, I am overcome with depression so bad I would call 9-11 and have them haul me away if I felt this depression out-of-the-blue years before I got all this stuff.

    Now however, I can't do that because my local hospital patient history, reputation and credibility are shot because my ER record shows too many visits when I first came down with this traumatic affliction 4 years ago. I am a just "psyche" case up there now. They give each other that side glance when I come up. Run the usual tests...load him up with atavan and a pain med. and leave him alone for a couple of hours...then tell him he can go home now.

    But, the depression is so bad it hugely scares me. I don't know sometimes if I can get through the 24 hours it takes for my body to expell or run through what I have taken in my body that triggers all the pain and GI tract distress and the depression to boot.

    I wonder...since 80% of our natural serotonin is manufactired in the gut, do you think there may be a "cutting off" of this chemical to our brains when your GI tract goes into extreme and maybe inflamed distress? Could that cause instant depression?

    I took a vitamin D3 pill two days ago at about 7:pM with dinner. This was a hard white tablet.

    By midnight I was in agonizing pain and distress which seemed to be in my digestive tract or my lower intestinal tract or at least in some part of these.

    I was having horrible gas and rumbling all night.

    Not being able to sleep and unable to concentrate on anything else except tossing and turning and moaning...and not wanting to wake my already totally stressed out wife in another room...I just close my eyes and pray while I ride this nightmare through until morning.

    I don't know what size of the pills have anything to do with this, but I take a couple of very small pills for my heart each morning and these don't seem to hurt me at all.

    I got this same horrible internal attack on my first Cymbalta pill, and with my first attempts at taking Prozac too. I have gotten it taking multi-vitamin pills and even gel caps!

    I took a cal-mag-zinc pill once and this triggered the same type of attack. OMG, that was a bad one.

    I am severely low in Vitamin D and Vitamin B-12 and testosterone and I am supposed to be taking supplements. The B-12 tabs seem to be hit and miss with this internal distress. Can't remember if they do this or not. But they are small sublingual ones.

    The testosterone is a topical gel and this doesn't hurt my insides.

    I have had tons of GI studies and I have mild to moderate issues like Hiatial Hernia, and I have had some so-called "mild" ulceration and scaring detected in my GI tract including duodenum, villi and illeum. After these tests the GI docs always say there is no clinically tested reason I should be feeling the pain and distress ON THE LEVEL I complain about.

    I tell them about these mind blowing painful and stressful, curled up on the bed moaning attacks and they down-play these and even remain silent about them...and just never get back again when I call to report them. Their tests results leave them thinking I am just a hypochondriac I guess.

    This doctor downplaying of my almost crying complaints of this physical torture is one of the most emotionally distressing things I have ever gone through in my life...if not the most.

    But, does anyone else here get extreme internal and GI tract distress after taking hard pills?

    If so...what do think?

    Some on line have suggested maybe it's a gall bladder or pancreatic problem? But, I ask the GI docs about this and they actually get mad and say the tests say nothing is wrong with these organs!
  2. gb66

    gb66 Well-Known Member

    I don't have the pain you described when taking pills. I just have trouble swallowing them and even when I did manage to get a whole pill down, it gave me indigestion for a long time.

    I now cut my pills up into very small pieces and drink plenty of water with them. This has worked fine for me. I also began taking Gas-x (regular) last year. It stops all my stomach rumbling with no side effects. I take 1/2 to 1 after lunch and dinner. I eat a light breakfast so I don't need one then. Also, you may want to try chewable vitamins. There is one multivitamin that is in chocolate form too. Hope you get relief soon. I know it's difficult. GB66[This Message was Edited on 04/08/2010]
  3. springwater

    springwater Active Member

    do you take any antacids? or tranquilizers? my stomach issues calmed down after i
    took those.

    God Bless
  4. joeb7th

    joeb7th New Member

    For pill taking GI tract pain and stress?

    Just to simplify my OP...anyone here take pills or vitamins that then cause them excrutiating pain and stress in their GI tract that is so pressure stressed that they moan in pain and can't sleep and are so exhausted from the body draining effects and lack of sleep they are incapacitated the entire next day?

    Doctors think I am being non-compliant when I tell them this, like they don't believe it. That I just don't want to take their preswcroibed pills... but any pill larger than a tiny one does this...from vitamins and supplements to anti-depressants like Cymbalta and Prozac.

    Anyone else have this? Thoughts on what it is?
  5. bigmama2

    bigmama2 New Member

    i had this happen to me one time only. it was from a supplement that contained something to help your stomach digest food- it was like beatine or beatine hcl- the pain was incredible- and the vomiting.i was delerious from the pain. it eventually passed or maybe i puked it all out.

    but i am fine with all other meds and supps- so for me it was just that one.

    i am sorry to hear how horrible all pills are for you.

    good luck
  6. victoria

    victoria New Member

    have you tried cutting the pills with a pill-cutter into smaller pieces yet? That may well be worth a try, perhaps it will start being absorbed sooner and cause fewer or no problems. I have to do that with coated aspirin as it doesn't work otherwise for some reason. I have done this as well to make it easier to swallow.

    The only type of supplement I ever took that caused a GI problem was a multi with HCL in it. Many people are deficient in this stomach acid, but I am the opposite. (Which is why it's weird coated aspirin doesn't work for me... anomalies are many, I guess.)

    all the best,

  7. kellygirl

    kellygirl Member

    The NSAIDS do that to the stomach. I cut down to one pill a day instead of two of the Lodine. I use to take Advill and it didn't hurt my stomach but the doctor said I needed stronger.

    I still feel the difference throughout the day with only one pill.

    All good suggestions, I hope you find what works. Maybe start over with new meds?